MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDS40017
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Headache (1880); Nausea (1970); Vomiting (2144); Dizziness (2194)
Date of Event 10/13/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated the patient presented to er with sharp right frontal region headache along with chest pain, dizziness, nausea and vomiting.Was admitted (b)(6) 2022.Had ct (computerized tomography ), cta (computed tomography angiography) head/neck, mir (magnetic resonance imaging), mostly unremarkable and negative for sah (subarachnoid hemorrhage) or ich (intra-cerebral hemorrhage).Patient was given medications and symptoms resolved.An assignable cause of anticipated procedural complication will be assigned to the reported ¿patient headache serious¿ and 'patient complications' as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.The subject device is implanted inside the patient's vasculature.
 
Event or Problem Description
It was reported that the subject flow diverter stent was implanted successfully in the patient on (b)(6) 2022 to treat intracranial aneurysm in the right ica (internal carotid artery) communicating (c7 segment).Post procedure on (b)(6) 2022 the patient started experiencing sharp right frontal region headache along with chest pain, dizziness, nausea and vomiting.Patient presented to the emergency room on (b)(6) 2022 and was admitted (b)(6) 2022.Ct (computerized tomography ), cta (computed tomography angiography) head/neck, mir (magnetic resonance imaging), stress test, mostly unremarkable and negative for sah (subarachnoid hemorrhage) or ich (intra-cerebral hemorrhage).Patient was given lovenox 40mg once a day and reglan 10mg once iv per site reporting.Symptoms resolved and she was discharged on (b)(6) 2022.The event was classified a serious adverse event on (b)(6) 2022.The adverse event outcome was noted to be recovered/ resolved.It is indicated that the adverse event was unlikely related to the study procedure and study device.No further information is available.
 
Additional Manufacturer Narrative
B2 outcomes attributed to ae - updated.B5 executive summary - updated.H1 type of reportable event - updated.H6 health impact code grid - updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated the patient presented to er with sharp right frontal region headache along with chest pain, dizziness, nausea and vomiting.Was admitted (b)(6) 2022.Had ct (computerized tomography ), cta (computed tomography angiography) head/neck, mir (magnetic resonance imaging), mostly unremarkable and negative for sah (subarachnoid hemorrhage) or ich (intra-cerebral hemorrhage).Patient was given medications and symptoms resolved.Additional information received on 15-nov-2023 reported that a new event ae#3 was reported which lead to death.An assignable cause of anticipated procedural complication will be assigned to the reported ¿patient headache serious¿ , 'patient complications' and patient death as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.
 
Event or Problem Description
It was reported that the subject flow diverter stent was implanted successfully in the patient on (b)(6) 2022 to treat intracranial aneurysm in the right ica (internal carotid artery) communicating (c7 segment).Post procedure on (b)(6) 2022 the patient started experiencing sharp right frontal region headache along with chest pain, dizziness, nausea and vomiting.Patient presented to the emergency room on (b)(6) 2022 and was admitted (b)(6) 2022.Ct (computerized tomography ), cta (computed tomography angiography) head/neck, mir (magnetic resonance imaging), stress test, mostly unremarkable and negative for sah (subarachnoid hemorrhage) or ich (intra-cerebral hemorrhage).Patient was given lovenox 40mg once a day and reglan 10mg once iv per site reporting.Symptoms resolved and she was discharged on (b)(6) 2022.The event was classified a serious adverse event on (b)(6) 2022.The adverse event outcome was noted to be recovered/ resolved.It is indicated that the adverse event was unlikely related to the study procedure and study device.No further information is available.Additional information received on 15-nov-2023 reported that a new event adverse event ae#3 death was reported.Patient was found deceased in her home.The medical examiners report are awaited.The death was unwitnessed.Death date (b)(6) 2023.This ae is unlikely related to the study procedure, study device, dapt, other stryker devices, disease under study and possibly related to underlying condition or disease.No more detail available at the time.
 
Event or Problem Description
It was reported that the subject flow diverter stent was implanted successfully in the patient on (b)(6) 2022 to treat intracranial aneurysm in the right ica (internal carotid artery) communicating (c7 segment).Post procedure on (b)(6) 2022 the patient started experiencing sharp right frontal region headache along with chest pain, dizziness, nausea and vomiting.Patient presented to the emergency room on (b)(6) 2022 and was admitted (b)(6) 2022.Ct (computerized tomography ), cta (computed tomography angiography) head/neck, mir (magnetic resonance imaging), stress test, mostly unremarkable and negative for sah (subarachnoid hemorrhage) or ich (intra-cerebral hemorrhage).Patient was given lovenox 40mg once a day and reglan 10mg once iv per site reporting.Symptoms resolved and she was discharged on (b)(6) 2022.The event was classified a serious adverse event on (b)(6) 2022.The adverse event outcome was noted to be recovered/ resolved.It is indicated that the adverse event was unlikely related to the study procedure and study device.No further information is available.Additional information received on 15-nov-2023 reported that a new event adverse event ae#3 death was reported.Patient was found deceased in her home.The medical examiners report are awaited.The death was unwitnessed.Death date (b)(6) 2023.This ae is unlikely related to the study procedure, study device, dapt, other stryker devices, disease under study and possibly related to underlying condition or disease.No more detail available at the time.Additional information received on (b)(6) 2024 confirmed that the 'death" of the patient was a non-neurological death and the death was not related to any of the stryker neurovascular devices.It is indicated that the death has a causal relationship to an underlying condition or disease.Death certificate states cause of death is atherosclerotic cardiovascular disease.
 
Additional Manufacturer Narrative
B2: outcomes attributed to ae - updated b5: executive summary - updated f10 / h6: health impact code - updated due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The subject had a previous (adverse event) ae#1 headache, indicating the patient presented to er (emergency room) with sharp right frontal region headache along with chest pain, dizziness, nausea and vomiting.Was admitted (b)(6) 2022.Had ct (computerized tomography ), cta (computed tomography angiography) head/neck, mir (magnetic resonance imaging), stress test and led to treatment.Additional information received on 15-nov-2023 reported ae#3 was reported which lead to death.Additional information provided on15- mar-2024 confirmed "pi's office got a call from subject's daughter stating that her mother was found deceased in her home.Update : death certificate states cause of death is atherosclerotic cardiovascular disease".An assignable cause of anticipated procedural complication will be assigned to the reported ¿patient headache serious¿ and 'patient complications' as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.
 
Additional Manufacturer Narrative
B2: outcomes attributed to ae - updated.B5: executive summary - updated.F10 / h6: health impact code - updated.H1 type of reportable event - updated.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The subject had a previous (adverse event) ae#1 headache, indicating the patient presented to er (emergency room) with sharp right frontal region headache along with chest pain, dizziness, nausea and vomiting.Was admitted 16-oct-2022.Had ct (computerized tomography ), cta (computed tomography angiography) head/neck, mir (magnetic resonance imaging), stress test and led to treatment.Additional information received 16-apr-2024 reported ae#3 'atherosclerotic cardiovascular disease' that "pi's office got a call from subject's daughter stating that her mother was found deceased in her home.Update : death certificate states cause of death is atherosclerotic cardiovascular disease".Additional comment states " cause of death unknown.No reported imaging or autopsy.Listed cause of death presumptive".As per independent medical review (imr), the exact cause of death is unknown, the ae term atherosclerotic cardiovascular disease is presumptive based on death certificate.Per imr, the death is possibly related to the subject flow diverter, since the exact cause of death is unknown based on information available.An assignable cause of anticipated procedural complication will be assigned to the reported ¿patient headache serious¿, 'patient complications' and 'patient death' as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.
 
Event or Problem Description
It was reported that the subject flow diverter stent was implanted successfully in the patient on (b)(6) 2022 to treat intracranial aneurysm in the right ica (internal carotid artery) communicating (c7 segment).Post procedure on (b)(6) 2022 the patient started experiencing sharp right frontal region headache along with chest pain, dizziness, nausea and vomiting.Patient presented to the emergency room on (b)(6) 2022 and was admitted (b)(6) 2022.Ct (computerized tomography ), cta (computed tomography angiography) head/neck, mir (magnetic resonance imaging), stress test, mostly unremarkable and negative for sah (subarachnoid hemorrhage) or ich (intra-cerebral hemorrhage).Patient was given lovenox 40mg once a day and reglan 10mg once iv per site reporting.Symptoms resolved and she was discharged on (b)(6) 2022.The event was classified a serious adverse event on 21-oct-2022.The adverse event outcome was noted to be recovered/ resolved.It is indicated that the adverse event was unlikely related to the study procedure and study device.No further information is available.Additional information received on 15-nov-2023 reported that a new event adverse event ae#3 death was reported.Patient was found deceased in her home.The medical examiners report are awaited.The death was unwitnessed.Death date (b)(6) 2023.This ae is unlikely related to the study procedure, study device, dapt, other stryker devices, disease under study and possibly related to underlying condition or disease.No more detail available at the time.Additional information received on 15-mar-2024 confirmed that the 'death" of the patient was a non-neurological death and the death was not related to any of the stryker neurovascular devices.It is indicated that the death has a causal relationship to an underlying condition or disease.Death certificate states cause of death is atherosclerotic cardiovascular disease.Additional information received on 16-apr-2024 confirmed that the site got a call from subject's daughter stating that her mother was found deceased in her home.Update 3-15-2024: death certificate states cause of death is atherosclerotic cardiovascular disease.As per independent medical review (imr) the adverse event (ae) 'atherosclerotic cardiovascular disease" was possibly related to the study device, the disease under study and an underlying condition or disease.Additional comment states " cause of death unknown.No reported imaging or autopsy.Listed cause of death presumptive".Per imr, the exact cause of death is unknown, the ae term atherosclerotic cardiovascular disease is presumptive based on death certificate.Per imr, the death is possibly related to the subject flow diverter, since the exact cause of death is unknown based on information available.

Brand Name
SURPASS EVOLVE 4.0MM X 17MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17088246
Report Number3008881809-2023-00291
Device Sequence Number14995652
Product Code OUT
UDI-Device Identifier07613327386530
UDI-Public07613327386530
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2024
Device Catalogue NumberFDS40017
Device Lot Number22939819
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer11/15/2023
03/15/2024
04/29/2024
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date12/11/2023
03/21/2024
05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Death; Hospitalization;
Patient Age59 YR
Patient SexUnknown
Patient Weight68 KG
Patient RaceWhite